Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 12, 2006, 3:03 PM MDT for Morgan County, Washington County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2006, 3:03 PM MDT (21:03 UTC)
- Expired
- Aug 12, 2006, 3:45 PM MDT
- In force
- 42 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Morgan County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 113 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 2608 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 122104
SVRBOU
COC087-121-122145-
/O.NEW.KBOU.SV.W.0113.060812T2103Z-060812T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
303 PM MDT SAT AUG 12 2006
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO
NORTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO
* UNTIL 345 PM MDT
* AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 2 MILES SOUTH OF HILLROSE...OR ABOUT 15 MILES
EAST OF FORT MORGAN...MOVING NORTH AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SNYDER...
PREWITT RESERVOIR...HILLROSE AND BRUSH.
HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN DENVER.
LAT...LON 4051 10347 4044 10347 4044 10346 4043 10317
4020 10344 4020 10346 4021 10349 4026 10365
4052 10353
$$
BAKER1 follow-up statement
000
WWUS55 KBOU 122139
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
339 PM MDT SAT AUG 12 2006
COC087-121-122149-
/O.EXP.KBOU.SV.W.0113.000000T0000Z-060812T2145Z/
WASHINGTON CO-MORGAN CO-
339 PM MDT SAT AUG 12 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORGAN AND NORTH
CENTRAL WASHINGTON COUNTIES EXPIRED AT 345 PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
LAT...LON 4051 10347 4044 10347 4044 10346 4043 10317
4020 10344 4020 10346 4021 10349 4026 10365
4052 10353
$$
BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:20 PM MDT, 43 minutes earlier.
Area forecast discussion, Aug 12, 2:20 PM MDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 220 PM MDT SAT AUG 12 2006 .SHORT TERM DISCUSSION...A FAIRLY POTENT UPPER LEVEL TROF WILL MAKE ITS WAY OVER THE NRN ROCKIES AND INTO CENTRAL WYOMING TONIGHT INTO SUNDAY MORNING. THE NAM/GFS SHOW SOME WEAK UPWARD QG OMEGA UNTIL AROUND 00Z AOA 700 MB. THE MAIN FOCUS FOR TSTMS THIS EVENING WILL BE EAST OF THE URBAN CORRIDOR...THIS FEATURE EXTENDS ALONG A LINE EXTENDING FM JULESBURG TO BYERS TO KIOWA. BEST LOW LVL MSTR WILL BE EAST OF THIS LINE...WITH DRIER AIR WEST OF THE LINE. INCRG SWLY FLOW WITH PERSISTENT SHOWERS OVR THE MTNS THIS AFTERNOON...BUT TSTMS HAVE HAD DIFFICULTY STAYING TOGETHER IN THE FOOTHILLS. DOWNSLOPE HAS BEEN STRONG ENUF TO NEGATE THE SHOWER ACTIVITY ALG THE URBAN CORRIDOR ERLY THIS AFTN. SHUD SEE COVERAGE IMPROVE SOMEWHAT BUT WIND AND BRIEF LIGHT TO MODERATE RAIN SHOWERS THE PRIMARY THREATS ....WITH DRIER LOW LVL AMS IN PLACE. BEST PW VALUES ARE EAST OF THE LINE MENTIONED EARLIER WITH FCST SOUNDINGS SHOWING PWS OF 1.1 TO 1.35 INCHES AND LAPS SFC BASED CAPES FM 1300-2500 J/KG. MOST OF THE TSTM ACTIVITY IS PROGGED TO TAPER OFF BY LATE EVENING BUT WILL KEEP SLIGHT CHC IN THE GRIDS FOR ZONES 48>51 AFTER MIDNIGHT. CUD SEE SOME ISOLD SVR IN THE NERN PLAINS DUE TO BETTER SHEAR BUT MAIN THREAT WILL BE MAINLY BE HEAVY RAIN AND STG WINDS. NOT MUCH POTENTIAL FOR PCPN ON SUNDAY WITH A DRIER AND MORE STABLE AMS IN PLACE. A COLD FRONT IS EXPECTED TO MOVE INTO THE NERN PLAINS LATE IN THE AFTN AND THIS CUD ACT AS A FOCUSING MECHANISM BUT BEST THE CHC WILL LIKELY BE IN AND NEAR THE HIGHER TERRAIN. THIS ALREADY REFLECTED IN THE GRIDS SO ONLY MINOR ADJUSTMENTS THERE. .LONG TERM DISCUSSION...MDLS INDG A SUBSTANTIAL SURGE WILL HEAD DOWN THE FNT RANGE AND PLAINS...PSBLY AS EARLY AS SUNDAY EVENING. BEHIND THIS FEATURE THERE WILL BE SOME STG N AND NELY FLOW UP TO H7. GOOD LIFT...WHICH HAS BEEN PRESENT ALL WKND...WL CONTINUE THRU MONDAY AS JET STREAM REMAINS OVER CNTRL WY. PWS ARE PROGGED TO CLIMB RAPIDLY AS MSTR POOLS OVR THE HIGH COUNTRY AND THE FNT RANGE. NAM 12 REALLY GOES BALLISTIC WRT QPF AND MSTR...GFS MORE MODERATE SOLUTION LOOKS MORE PLAUSIBLE. WITH ALL OF THE CLDS AND MSTR...TEMPS WL BE UNSEASONABLY COOL WITH MOST LOCATIONS RMNG IN THE 70S. ALL SHOWERS AND STORMS WL BE CAPABLE OF PRODUCING SOME HVY RAINS...BUT STEERING FLOW WL BE STG ENUF FOR THE STORMS TO KEEP MOVG. TUESDAY AND BEYOND...H5 RDG WL PROGRESS EWD INTO CNTRL OK THIS WEEK. DEEP SLY FETCH OF MSTR WL KEEP STREAMING INTO THE DESERT SOUTHWEST AND INTO THE SOUTHERN HALF OF THE STATE. THIS WILL KEEP DAILY CHCS FOR AFTN STORMS GOING OMTNS. A COUPLE OF WEEK SHORTWAVES MAY BRIEFLY SHUNT THE MSTR TO THE SOUTH OF THE DISTRICT THURSDAY... BUT MORE MOISTURE SHOULD RETURN NEXT WEEKEND AS DEEP SLY FLOW CONTINUES OVR MUCH OF THE ROCKIES. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/046
Hazardous weather outlook, Aug 12, 10:51 AM MDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1051 AM MDT SAT AUG 12 2006 COZ030>051-131200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1051 AM MDT SAT AUG 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOUNTAINS...HIGH VALLEYS AND FOOTHILLS THROUGH MIDDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS SPREADING INTO THE URBAN CORRIDOR AND ADJACENT PLAINS AFTER 2 PM. WITH THE ABUNDANT MOISTURE AROUND THE AREA...SOME OF THE STORMS WILL PRODUCE HEAVY RAINS IN EXCESS OF 1 INCH IN AN HOUR OR TWO. IN ADDITION...AN INCREASING SOUTHWESTERLY FLOW ALOFT WILL ALSO ENHANCE THE VERTICAL WIND SHEAR. THIS WILL COMBINE WITH BETTER INSTABILITY OVER THE NORTHEAST PLAINS. THE MAIN AREA OF CONCERN WILL BE ALONG AND EAST OF A LINE EXTENDING FROM AROUND NEW RAYMER TO FORT MORGAN TO BYERS TO CASTLE ROCK... WHERE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. THE MAIN THREAT FROM A SEVERE THUNDERSTORM WOULD BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL...UP TO ONE INCH IN DIAMETER. A PACIFIC STORM SYSTEM WILL MAKE ITS WAY ACROSS IDAHO AND WYOMING THIS AFTERNOON THROUGH TONIGHT. AS A RESULT THE AIRMASS OVER NORTHCENTRAL AND NORTHEAST COLORADO WILL BECOME INCREASINGLY MOIST AND UNSTABLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON. COOPER/046
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.